Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 22, 2016, 2:12 PM MDT for Scotts Bluff County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2016, 2:12 PM MDT (20:12 UTC)
- Expired
- Jul 22, 2016, 3:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Cheyenne, WY
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 2:23 PM MDT | HAIL 1.25 | 4 N Minatare, NE | PHOTO POSTED ON TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2708 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051
WWUS85 KCYS 222012
SPSCYS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
212 PM MDT FRI JUL 22 2016
NEZ019-021-222100-
MORRILL NE-SCOTTS BLUFF NE-
212 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORRILL AND
NORTHEASTERN SCOTTS BLUFF COUNTIES UNTIL 300 PM MDT...
AT 212 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MINATARE...OR 11 MILES EAST OF SCOTTSBLUFF...MOVING NORTHEAST AT 10
MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MINATARE...MOOMAWS CORNER...LAKE MINATARE...
LAKE MINATARE CAMPGROUND AND MCGREW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.
&&
LAT...LON 4174 10346 4187 10359 4200 10359 4200 10319
4182 10321
TIME...MOT...LOC 2012Z 229DEG 7KT 4186 10345
$$
HAMMERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 22, 11:22 AM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 22, 11:22 AM MDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1122 AM MDT FRI JUL 22 2016 .SHORT TERM...(Today thru Sunday) Issued at 249 AM MDT Fri Jul 22 2016 Today-Tonight: Latest water vapor loop was showing the tropical plume across southeast Wyoming. This plume of moisture has produced some thick cloud cover overnight which has really kept up temperatures. Latest IR loop was showing these clouds finally starting to lift northeast which should allow for temperatures to dip towards daybreak. Water vapor loop was also showing a potential vorticity anomaly moving through western Wyoming. This feature is progged to skirt east through central Wyoming this afternoon and help trigger convection along the Laramie Range this afternoon. Instability will be somewhat limited with surface based capes generally ranging from 800-1200 j/kg based on the NAM/RAP soundings and effective shear values around 25kts. Best instability appears to be in the panhandle so I Would not be surprised to see a few strong storms this afternoon with the storm motion generally northeast at 10 to 15kts. HRRR/Local WRF solutions are showing a fairly organized cluster of storms pushing through areas east of the Laramie Range this afternoon with the best coverage mainly east of a Cheyenne to Wheatland line. This cluster of convection should push east of the area shortly after 9 pm, and should bring about clearing skies afterwards. Saturday-Sunday: Saturday should be a fairly quiet day as the upper level trof along the U.S./Canadian border skirts east and drags a frontal boundary through areas east of the Laramie Range on Saturday morning. This should tend to dry us out for a short while with slightly cooler temperatures. The models are trying to hint at some convection developing along the CO/WY border during the evening due to the return flow setting up. Went ahead and introduced pops near Cheyenne Saturday evening, but confidence is still rather low. Another weak shortwave in Montana is expected to move through Northern Wyoming on Sunday which may help trigger some convection east of the Laramie Range. This wave appears to subtle according to various models solutions, but we will have to see how this pans out before making large adjustments to precip. chances. .LONG TERM...(Sunday night through Thursday) Issued at 249 AM MDT Fri Jul 22 2016 Subtropical ridge center will be located over Colorado for Monday with heights aloft rising through the day. The GFS shows more convection breaking out across the plains during the aftn/evening than the ECMWF, with better llvl moisture and instability. Kept tstms mostly isolated with the ridging aloft. The midlvl ridge center will shift westward toward Utah and the Great Basin by Wed/Thurs. It appears that convective chances could increase especially to the east of the Laramie Range by the middle of next week as weak shortwaves in northwesterly flow aloft move overhead. Bulk shear in this pattern is decent (30-40 kts) as are CAPE values, thus can not rule a strong or svr storm. Temps through the extended are expected to be around seasonal norms. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1117 AM MDT Fri Jul 22 2016 VFR. Isolated to scattered showers and thunderstorms will develop over southeast Wyoming this afternoon and move northeast into the Nebraska Panhandle by this evening. Winds will be southwesterly 10-20 kt. Brief MVFR visibility in moderate to heavy rainfall and gusty/erratic winds will be possible with some of the thunderstorms. The convection will end later this evening, with winds becoming westerly 5-10 kt late tonight. && .FIRE WEATHER... Issued at 249 AM MDT Fri Jul 22 2016 No major concerns for fire weather today due to better recovery of the relative humidities and limited wind speeds. The only factor could be the potential for thunderstorms this afternoon which may produce some lightning on dry fuels in the Wyoming and Nebraska Plains. Critical Fire weather conditions will be more favorable over areas west of the Laramie Range on Saturday due to stronger winds near 25 to 30 mph and low relative humidity values. However, most of the fuels are not favorable for rapid fire growth. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...REC LONG TERM...ZF AVIATION...MAJ FIRE WEATHER...REC
Hazardous weather outlook, Jul 22, 11:32 AM MDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1132 AM MDT FRI JUL 22 2016 WYZ101>119-231745- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1132 AM MDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. THE SEVERE STORM THREAT WILL BE LOW...HOWEVER THE STRONGER STORMS COULD PRODUCE BRIEF MODERATE TO HEAVY RAINFALL AND GUSTY WINDS...MAINLY EAST OF THE LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP MONDAY THROUGH THURSDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. NEZ002-003-019>021-054-055-095-096-231745- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1132 AM MDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH LATE EVENING. THE SEVERE STORM THREAT WILL BE LOW...HOWEVER THE STRONGER STORMS COULD PRODUCE BRIEF MODERATE TO HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP MONDAY THROUGH THURSDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Jul 22, 1:16 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
116 PM MDT FRI JUL 22 2016
WYZ102-222000-
NIOBRARA COUNTY WY-
116 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY
UNTIL 200 PM MDT...
AT 115 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTH OF REDBIRD...OR 21 MILES NORTH OF LUSK...MOVING NORTHEAST
AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
REDBIRD.
LAT...LON 4319 10405 4316 10405 4298 10423 4301 10442
4331 10428
TIME...MOT...LOC 1915Z 217DEG 14KT 4305 10429
RESpecial weather statement, Jul 22, 1:37 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 137 PM MDT FRI JUL 22 2016 NEZ002-222015- DAWES NE- 137 PM MDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWES COUNTY UNTIL 215 PM MDT... AT 136 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF CRAWFORD...OR 30 MILES SOUTHWEST OF CHADRON...MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN DAWES COUNTY. LAT...LON 4245 10338 4251 10348 4268 10345 4264 10317 TIME...MOT...LOC 1936Z 212DEG 13KT 4252 10342 RE
Special weather statement, Jul 22, 2:07 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
207 PM MDT FRI JUL 22 2016
NEZ002-095-222045-
NORTH SIOUX NE-DAWES NE-
207 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND DAWES
COUNTIES UNTIL 245 PM MDT...
AT 207 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MONTROSE TO NEAR
CRAWFORD TO 7 MILES NORTHWEST OF BOX BUTTE CAMPGROUND...AND MOVING
NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHADRON...CRAWFORD...WHITNEY LAKE...RED CLOUD CAMPGROUND...CHADRON
AIRPORT...FORT ROBINSON CAMPGROUND...CHADRON CAMPGROUND...MONTROSE...
WHITNEY...CHADRON ST PARK AND FORT ROBINSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.
&&
LAT...LON 4246 10334 4296 10381 4300 10375 4300 10293
4254 10278
TIME...MOT...LOC 2007Z 236DEG 19KT 4295 10368 4273 10336 4250 10324
HAMMERSpecial weather statement, Jul 22, 2:12 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
212 PM MDT FRI JUL 22 2016
NEZ019-021-222100-
MORRILL NE-SCOTTS BLUFF NE-
212 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORRILL AND
NORTHEASTERN SCOTTS BLUFF COUNTIES UNTIL 300 PM MDT...
AT 212 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MINATARE...OR 11 MILES EAST OF SCOTTSBLUFF...MOVING NORTHEAST AT 10
MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MINATARE...MOOMAWS CORNER...LAKE MINATARE...
LAKE MINATARE CAMPGROUND AND MCGREW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.
&&
LAT...LON 4174 10346 4187 10359 4200 10359 4200 10319
4182 10321
TIME...MOT...LOC 2012Z 229DEG 7KT 4186 10345
HAMMERThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:16 PM MDT | Special Weather Statement | CYS | Niobrara | 44 min |
| Jul 22, 1:37 PM MDT | Special Weather Statement | CYS | Dawes | 38 min |
| Jul 22, 2:07 PM MDT | Special Weather Statement | CYS | Dawes | 38 min |
| Jul 22, 2:25 PM MDT | Severe Thunderstorm Warning | CYS | Morrill, Scotts Bluff | 14 min |
| Jul 22, 2:30 PM MDT | Special Weather Statement | CYS | Box Butte | 45 min |
| Jul 22, 2:37 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 38 min |
| Jul 22, 3:09 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 51 min |
| Jul 22, 4:12 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 28 min |
| Jul 22, 4:47 PM MDT | Special Weather Statement | CYS | Cheyenne | 43 min |
| Jul 22, 4:48 PM MDT | Special Weather Statement | CYS | Morrill | 42 min |
| Jul 22, 5:46 PM MDT | Special Weather Statement | CYS | Cheyenne | 44 min |
| Jul 22, 5:57 PM MDT | Special Weather Statement | CYS | Morrill | 33 min |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.